MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422540
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
During a stent assisted coiling procedure, the coil (subject device) became entangled with existing coil mass and was not able to be removed.It was reported the coil stretched, was protruding from the aneurysm and broke.A second stent was used to push the coil at the vessel wall.There was no clinical consequence to the patient as a result of this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device noted damage to the device but the reported coil break cannot be confirmed as no break was observed.The delivery wire was kinked, likely due to handing, and the main coil was kinked and stretched; functional testing could not be performed due to the condition of the returned device.It is likely the coil was damaged while advancing and/or repositioning during the procedure and was perceived to be broken due to the damages noted.Although the reported coil break is not confirmed, based on the information available and device analysis, the reported event (coil damage and protrusion) was likely due to procedural/anatomical factors encountered during the procedure; cause traced to component failure is assigned to this event.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7643832
Report Number3008881809-2018-00285
Device Sequence Number14056711
Product Code HCG
UDI-Device Identifier04546540675866
UDI-Public04546540675866
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberM0035422540
Device Lot Number20104499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER, 1 OF 2); NEUROFORM ATLAS STENT (STRYKER, 2 OF 2); SL-10 MICROCATHETER (STRYKER)